About 6 months ago I began to develop an area along the line of my upper lip on the left side that was red and peeling. Over the past month this area has spread to cover all of my upper and lower lips. This does not itch but the lips are more sensitive and the peeling has become quite extensive and unsightly. I have tried HC cream and moisturizers with no improvement. I would greatly appreciate any suggestions or ideas you might be able to offer. Thank you.
Take additional B vitamins. My neurologist told me to take extra riboflavin along with magnesium as preventative. My skin on my lips improved a great deal. I still get peeling, but it is less severe and not so unsightly now.
Firstly, It can be due to vit B deficiency. Take some vitamin B complex for some days and see if your symptoms improve.
Secondly,it can be due to atopic dermatitis or eczema("Atopic" refers to a group of diseases where there is often an inherited tendency to develop other allergic conditions, such as asthma and hay fever). Cheilitis(Inflammation of the skin on and around the lips)is often seen in atopic dermatitis.Diagnosed by blood test like RAST. Treatment is by topical steroids or oral therapy of corticosteroids in severe cases. Topical creams like tacrolimus ointment (Protopic) and pimecrolimus cream (Elidel) are also useful.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you both so much; you've given me some ideas and something to try. I wish I could consult a dermatologist. Unfortunately, I am on Medicare and the physicians in my city will not take Medicare patients. So I will try the B complex and keep my fingers crossed. Thanks again.
I want to thank both of you! I bought a bottle of Vitamin B complex and within just a week the peeling of my lips stopped completely! I would never have known that a vitamin deficiency could cause a problem like this. I appreciate your help and I have MedHelp bookmarked for future use!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.